Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 23, NWS Tallahassee, FL

February 7, 20098 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 7, 2009, 3:15 PM EST for 8 counties in Florida. It took effect at Feb 8, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 3:15 PM EST (20:15 UTC)
In effect from
Feb 8, 2009, 12:00 PM EST
Expired
Feb 8, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3412 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 072015
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST SAT FEB 7 2009

...A RED FLAG WARNING NOW IN EFFECT FOR THE EASTERN FLORIDA BIG
BEND UNTIL 7 PM EST THIS EVENING DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST UNTIL 6 PM
EST SUNDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR
INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE OFF TO THE EAST OF THE REGION WILL CONTINUE
TO ALLOW A GRADUAL MOISTENING OF THE LOW LEVELS AS SOUTHERLY WINDS 
BRING IN ADDITIONAL MOISTURE FROM THE GULF OF MEXICO. THIS AREA OF HIGH
PRESSURE WILL KEEP RAIN CHANCES NEAR ZERO THROUGH THE FIRST OF THE WEEK
AS GRADUAL MOISTENING TAKES PLACE. A WEAK COLD FRONT WILL APPROACH FROM 
THE WEST ON WEDNESDAY AFTERNOON BRINGING A CHANCE OF SHOWERS BACK TO
THE FORECAST.

FLZ007-009>011-013-081200-
/O.CAN.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
/O.NEW.KTAE.FW.A.0021.090208T1800Z-090208T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
215 PM CST SAT FEB 7 2009

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG
WARNING HAS BEEN CANCELLED FOR TODAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ008-012-014-015-072115-
/O.CAN.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-
315 PM EST SAT FEB 7 2009 /215 PM CST SAT FEB 7 2009/

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR TODAY. 

$$

FLZ016>019-026>029-034-081200-
/O.UPG.KTAE.FW.A.0020.090208T1700Z-090208T2300Z/
/O.NEW.KTAE.FW.W.0023.090208T1700Z-090208T2300Z/
/O.CON.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-072300-
/O.CON.KTAE.FW.W.0022.000000T0000Z-090207T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
315 PM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
3 follow-up statements
000 
WWUS82 KTAE 080033
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EST SAT FEB 7 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST UNTIL 6 PM 
EST SUNDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE TO LONG DURATIONS 
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON
FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE OFF TO THE EAST OF THE REGION WILL
CONTINUE TO ALLOW A GRADUAL MOISTENING OF THE LOW LEVELS AS
SOUTHERLY WINDS WILL BRING IN INCREASING MOISTURE FROM THE GULF
OF MEXICO. THIS AREA OF HIGH PRESSURE WILL KEEP RAIN CHANCES NEAR
ZERO THROUGH THE BEGINNING OF THE WEEK. A WEAK COLD FRONT WILL THEN
APPROACH FROM THE WEST ON WEDNESDAY AFTERNOON BRINGING A CHANCE OF
SHOWERS BACK INTO THE FORECAST.


FLZ016>019-026>029-034-081230-
/O.CON.KTAE.FW.W.0023.090208T1700Z-090208T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
733 PM EST SAT FEB 7 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST ON 
SUNDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-081230-
/O.CON.KTAE.FW.A.0021.090208T1800Z-090208T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
633 PM CST SAT FEB 7 2009

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON SUNDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD
000 
WWUS82 KTAE 080734
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 AM EST SUN FEB 8 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON FOR THE FLORIDA BIG BEND FOR LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IS CANCELLED FOR THE FLORIDA PANHANDLE...

.DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW
RELATIVE HUMIDITY ACROSS THE FLORIDA BIG BEND.

FLZ007-009>011-013-080845-
/O.CAN.KTAE.FW.A.0021.090208T1800Z-090208T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
134 AM CST SUN FEB 8 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR THE FLORIDA PANHANDLE. IT NOW APPEARS THAT
THE ONSHORE WINDS ON SATURDAY MOISTENED THE ATMOSPHERE ENOUGH SO
THAT THE RELATIVE HUMIDITY WILL NOT BE BELOW 35 PERCENT FOR 4 OR
MORE HOURS THIS AFTERNOON. 

$$

FLZ016>019-026>029-034-082300-
/O.CON.KTAE.FW.W.0023.090208T1700Z-090208T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
234 AM EST SUN FEB 8 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON...

THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT EARLY THIS
AFTERNOON...AND REMAIN BELOW 35 PERCENT FOR ABOUT 4 HOURS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
000 
WWUS82 KTAE 081811
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 PM EST SUN FEB 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR TAYLOR...LAFAYETTE AND DIXIE COUNTIES IN THE FLORIDA
BIG BEND FOR LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IS CANCELED FOR THE REST OF THE BIG BEND...

.EARLY AFTERNOON SURFACE OBSERVATIONS ACROSS THE BIG BEND
INDICATED THAT EXCEPT FOR THE EASTERN MOST COUNTIES...DRY AIR HAS
NOT SUFFICIENTLY MIXED DOWN FOR RELATIVE HUMIDITIES TO DROP TO
CRITICAL LEVELS. IT IS UNLIKELY THAT 4 HOURS OF CRITICAL LOW
HUMIDITY DURATIONS WILL BE REACHED. THEREFORE...THE RED FLAG
WARNING FOR THESE COUNTIES HAS BEEN CANCELED.

FLZ016>019-026-027-081915-
/O.CAN.KTAE.FW.W.0023.000000T0000Z-090208T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-
111 PM EST SUN FEB 8 2009

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELED THE RED
FLAG WARNING. 

$$

FLZ028-029-034-082300-
/O.CON.KTAE.FW.W.0023.000000T0000Z-090208T2300Z/
TAYLOR-LAFAYETTE-DIXIE-
111 PM EST SUN FEB 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 7, 2:15 PM EST, 1 hour earlier.

Area forecast discussion, Feb 7, 2:15 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST SAT FEB 7 2009

.SYNOPSIS...
AT 2 PM EST...SUNNY SKIES DOMINATED LOCAL AREA. TEMPERATURES WERE IN
THE MID TO UPPER 60S. 24 HR TEMP/DEW POINT COMPARISON INDICATED A
CONTINUED AIRMASS MODIFICATION...TEMPS 5-10 DEGREES WARMER AND DEW
POINTS 15-20 DEGREES MOISTER THAN SAME TIME YESTERDAY. WINDS
WERE GENERALLY SOUTH AROUND 10 MPH.

AT UPPER LEVELS...
LARGE SCALE CONUS PATTERN MARKED BY LARGE UPPER LOW JUST OFF SRN CA
WITH STRONG TROUGHINESS ALONG WEST COAST (WITH H5 85KT JET AT
BASE)...WEAK TROUGHINESS ACROSS NRN PLAINS AND MODERATE RIDGING
ACROSS REST OF CONUS. LOW TO DIG SEWD INTO WRN AZ THRU SUNDAY
KICKING TROUGH EWD AND SERVING AS FOCUS OF SHORT TERM CONUS
CONVECTION. CLOSER TO HOME...RISING HEIGHTS WITH BROAD RIDGE OF HIGH
PRESSURE BUILDING OVER THE STATE. DEEP LAYER RIDGING WILL INCREASE
ACROSS THE SOUTHEAST ON SUNDAY AS UPSTREAM UPPER TROUGH BEGINS TO
DIGS ACROSS THE SOUTHWESTERN STATES. HOWEVER...THIS TROUGH WILL BE
DEFLECTED WELL NORTH OF THE GULF COAST LATE SUNDAY INTO MONDAY AS
THE ERN UPPER RIDGE HANGS TOUGH. THEN A SECOND UPPER TROUGH WILL
MOVE ONSHORE AND TAKE A MORE SOUTHERLY TRAJECTORY FOR MID WEEK. THIS
TROUGH WILL CAUSE CYCLOGENESIS ACROSS THE CENTRAL PLAINS LATE ON
TUESDAY THAT RAPIDLY MOVES NORTHEAST ON WEDNESDAY. THIS WILL ALLOW
WEAK SHORT WAVES TO MOVE ACROSS THE REGION IN THE FAST UPPER SW FLOW
A.D FLATTEN AND SHUNT ERN RIDGE S/SE. THE FIRST OF THESE WILL MOVE
ACROSS THE REGION WEDNESDAY.

AT LOWER LEVELS...
WITH RIDGING OVER LOCAL AREA...THE RECENT VERY COLD AIRMASS WILL
CONTINUE TO MODIFY REST OF WEEKEND AS SURFACE HIGH OVER CWA THIS
MORNING WILL CONTINUE TO SLOWLY SHIFT ENE TONIGHT. LOCAL AREA
REMAINS BONE DRY AS REFLECTED IN 12Z REGIONAL RAOBS. I.E. KTAE 0.14
INCH PWAT. THIS COMBINED WITH RISING UPPER HEIGHTS WILL LEAD TO A
WARMING TREND THROUGH THE SHORT-TERM PERIOD. LARGELY DRY COLD FRONT
WILL MOVE OFF THE MID-ATLANTIC COAST ON MONDAY WITH A LOW DEVELOPING
OVER ERN CANADA COAST PUSHING REINFORCING RIDGE OF HIGH PRESSURE
SOUTHWARD BRIDGING ACROSS THE DISSIPATING FRONT AS IT DROPS INTO SRN
GA LATER IN THE DAY BEFORE BECOMING DIFFUSE. CONTINUED DRY AIRMASS
REFLECTED IN AREA MODEL SOUNDINGS. I.E. GFS TAE WITH AROUND 0.20 IN
PWAT THRU 24 HRS THEN VERY SLOWLY INCREASES TO LESS THAN ONE-HALF
INCH THRU MON NIGHT. THEN...SOUTHERLY FLOW AND MOISTURE LEVELS WILL
BEGIN TO INCREASE LATE MONDAY INTO TUESDAY FROM W-E AND MAY LEAD TO
A FEW SHOWERS LATE TUESDAY WRN COUNTIES. ABOVE SECOND TROUGH/SHORT
WAVES WILL DRIVE NEXT COLD FRONT ESE AND ACROSS THE GULF COAST LATE
WEDNESDAY POSSIBLY PROCEEDED BY A SQUALL LINE THAT THAT WILL BE NEXT
WEATHER MAKER (SEE LONG TERM DISCUSSION).

.SHORT TERM...(TONIGHT THROUGH TUESDAY).
CHAMBER OF COMMERCE TYPE FEBRUARY WEATHER REST OF TODAY. THIS WILL
BE A TEMPERATURE FORECAST WITH NO POPS EXPECTED. BASED ON RECENT
TRENDS...TEMPS AND DEW POINTS WILL REFLECT BLEND OF GFS/NAM WITH
SMALL BIAS TOWARDS NAM WHICH REMAINS VERY CLOSE TO BIAS CORRECTED
NUMBERS.

MODEL BLEND OUTPUT HIGH TEMPERATURES WILL REACH INTO THE LOW TO
MID 70S ON SUNDAY-TUES AFTNS. COASTAL LOCATIONS FROM FRANKLIN
COUNTY WESTWARD ALONG THE PANHANDLE WILL REMAIN SLIGHTLY COOLER WITH
THE ONSHORE WINDS STREAMING OFF THE COOL NEARSHORE SHELF WATERS. BY
MONDAY AFTERNOON...SOME EARLY MORNING FOG FOLLOWED BY FEW TO
SCATTERED LOW-LEVEL CLOUDS THROUGH THE AFTERNOON SHOULD BEGIN TO
DEVELOP ACROSS PORTIONS OF THE FORECAST DUE TO THE INCREASING
LOW-LEVEL MOISTURE.

A BLEND OF THE MET/MAV SHOWS TEMPERATURES TONIGHT DROPPING INTO THE
LOW 30S ACROSS THE BIG BEND (CLOSEST TO SURFACE HIGH). A FEW COOL
SPOTS AROUND THE EASTERN BIG BEND WILL POSSIBLY DROP TO OR BELOW
FREEZING BY SUNRISE. HOWEVER 12Z CONFIDENCE PROGS NOW TRIM BACK PROB
OF A FREEZE TO ZERO AREAS EVEN ACROSS ERN THIRD. ACROSS THE EASTERN
FLORIDA PANHANDLE AND INTO SOUTHEAST ALABAMA WILL BE WARMER WITH THE
LIGHT SOUTHEAST FLOW AROUND THE RIDGE AXIS. THESE AREAS SHOULD
REMAIN IN THE UPPER 30S TO 40. UNDER VEERING FLOW AND INCREASING
MOISTURE...MINIMUM TEMPS SHOULD MODERATE TO THE LOW-MID 40S SUNDAY
NIGHT AND MID 40S MONDAY NIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY).
THE GFS...GFS ENSEMBLE MEAN...AND ECMWF FORECAST A MEAN TROUGH OVER
THE WESTERN CONUS AND A FLATTISH RIDGE OVER THE EAST. DURING THIS
PERIOD...2 MAIN SHORT WAVES WILL EJECT NORTHEASTWARD OUT OF THE
WESTERN LONG WAVE TROUGH. THE FIRST IMPULSE WILL ALLOW THE TAIL END
OF A WEAK COLD FRONT TO LIMP THROUGH OUR AREA WEDNESDAY NIGHT OR
THURSDAY MORNING. THE SECOND SHORT WAVE WILL DRAG ANOTHER WEAK COLD
FRONT INTO OUR REGION NEXT FRIDAY OR SATURDAY. THE GFS AND ECMWF
SHOW VERY LITTLE DEEP LAYER MOISTURE AND QPF WITH THE FIRST
FRONT...SO WE ARE INCLINED TO UNDERCUT MOS AND STICK WITH OUR
PREVIOUS FORECAST OF SLIGHT POP FOR WEDNESDAY & THURSDAY. THE SYSTEM
NEXT WEEKEND IS FORECAST TO HAVE MORE MOISTURE...BUT THAT IS SO FAR
OUT THAT A 20 PERCENT POP (BASICALLY CLIMATOLOGY) SEEMS APPROPRIATE.
TEMPERATURES WILL BE ABOVE AVERAGE...BUT NOT EXCEPTIONALLY SO.

&&

.MARINE...AFTERNOON BUOYS CONT TO SHOW LIGHT WINDS AND VERY LOW
SEAS. UNDER WEAK HIGH PRESSURE...SIMILAR CONDITIONS WILL REMAIN IN
CONTROL THROUGH REST OF THE WEEKEND. SUNDAY NIGHT THROUGH THE
MID-WEEK PERIOD...MODERATE SOUTHEAST WINDS ACROSS THE NORTHERN GULF
OF MEXICO WILL LEAD TO BUILDING SEAS...MAINLY FROM THE PANHANDLE
WATERS WESTWARD. A FEW PERIODS MAY REACH ADVISORY LEVELS BY THE MID
WEEK...ESPECIALLY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A
WEAKENING COLD FRONT APPROACHES FROM THE WEST.

&&

.AVIATION...VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON. A FEW
CONTROLLED BURNS ARE BEING CONDUCTED TODAY ACROSS THE REGION THAT
ARE LEADING TO THE OCCASIONAL SMOKE OB AT THE TERMINALS. WITH LIGHT
TRANSPORT WINDS...WILL NEED TO MONITOR SOME OF THE PLUMES FOR ANY
IMPACT FOR TERMINALS...MAINLY TLH AND VLD...THROUGHOUT THE NIGHT.
OTHERWISE...ONLY EXPECTING MVFR VSBYS ALL SITES FOR BR BEFORE
SUNRISE.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES HAVE PLUMMETED THIS
AFTERNOON ACROSS THE FLORIDA BIG BEND AND SOUTHERN GEORGIA WHILE
DEWPOINTS TO THE WEST HAVE BEEN SLOWER TO DROP DUE TO THE ONSHORE
FLOW. THIS PRESENTS A CONCERN FOR TOMORROW AS TO HOW QUICKLY THE
AIRMASS WILL MOISTEN ACROSS THE REGION AND PREVENT RED FLAG
CONDITIONS. IT APPEARS AT THIS TIME THE GREATEST PROBABILITY OF RED
FLAG CONDITIONS WILL BE IN THE FLORIDA BIG BEND. A FEW GEORGIA
COUNTIES MAY REACH CRITICAL RH VALUES...BUT NOT DURATIONS. ENOUGH
MOISTENING SHOULD TAKE PLACE BY MONDAY TO PREVENT RED FLAG
CONDITIONS FROM BEING MET IN THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  32  73  40  74 /   0   0   0   0
PANAMA CITY  45  70  48  72 /   0   0   0  10
DOTHAN       40  73  44  74 /   0   0   0  10
ALBANY       36  73  41  74 /   0   0   0   0
VALDOSTA     35  74  41  75 /   0   0   0   0
CROSS CITY   34  74  41  75 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING TIL 6 PM EST THIS AFTERNOON FOR ALL ZONES.

FL...RED FLAG WARNING TIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     ALL ZONES.

     RED FLAG WARNING SUN AFTN FOR BIG BEND EXCEPT FRANKLIN.

     FIRE WEATHER WATCH SUN AFTERNOON FOR THE FOLLOWING
     ZONES: INLAND WALTON...HOLMES..WASHINGTON..JACKSON AND
     CALHOUN.

GM...NONE.
&&

SHORT TERM/MARINE...BLOCK
AVIATION/FIRE WX...GODSEY
Hazardous weather outlook, Feb 7, 3:14 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 AM EST SAT FEB 7 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
314 AM EST SAT FEB 7 2009 /214 AM CST SAT FEB 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
REMAIN IN CONTROL WITH TEMPERATURES EXPECTED TO CLIMB TOWARD THE
70 DEGREES MARK THIS AFTERNOON AFTER ANOTHER VERY COOL START THIS
MORNING. MOSTLY CLEAR SKIES WITH ANOTHER COOL NIGHT IS EXPECTED
ONCE AGAIN TONIGHT. THE COLDEST AREAS WILL BE OVER THE EASTERN
FLORIDA BIG BEND WITH TEMPERATURES POSSIBLY REACHING THE FREEZING
POINT BY DAYBREAK SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE FIRST HALF OF THE
WEEK. WEDNESDAY THROUGH THURSDAY...A WEAKENING COLD FRONT WILL
APPROACH AND MOVE ACROSS THE AREA FROM WEST TO EAST BRINGING A
CHANCE OF SHOWERS. TEMPERATURES WILL REMAIN MUCH WARMER THROUGH
THIS PERIOD WITH HIGHS IN THE LOW 70S AND THE LOWS AROUND THE MID
TO UPPER 40S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:06 AM ESTFire Weather WatchTAEDixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more13 hr
Feb 7, 3:15 PM ESTFire Weather WatchTAECalhoun, Holmes, Jackson, Walton, Washington11 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.